Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 145, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 31, 2025, 8:16 PM EDT for Ritchie County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2025, 8:16 PM EDT (00:16 UTC)
- Expired
- Jul 31, 2025, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WGUS51 KRLX 010016
FFWRLX
WVC085-010315-
/O.NEW.KRLX.FF.W.0145.250801T0016Z-250801T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
816 PM EDT Thu Jul 31 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
South Central Ritchie County in northwestern West Virginia...
* Until 1115 PM EDT.
* At 816 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Smithville and Burnt House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3904 8113 3904 8114 3904 8117 3914 8117
3914 8094 3904 8094
FLASH FLOOD...RADAR INDICATED
$$
FMK1 follow-up statement
391
WGUS71 KRLX 010306
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1106 PM EDT Thu Jul 31 2025
WVC085-010316-
/O.EXP.KRLX.FF.W.0145.000000T0000Z-250801T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ritchie WV-
1106 PM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EDT THIS EVENING FOR
SOUTH CENTRAL RITCHIE COUNTY...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3914 8117 3914 8094 3904 8094 3904 8095
3904 8112 3904 8113 3904 8114 3904 8115
3904 8117
$$
FMKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 5:33 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 31, 5:33 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 533 PM EDT Thu Jul 31 2025 .SYNOPSIS... Scattered showers/storms are possible into tonight as a cold front gradually moves through, providing much cooler and drier conditions on Friday and for the weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 530 PM Thursday... Scattered showers and isolated thunderstorms continue across the forecast area this evening as a cold front progresses slowly southeastward through the area. Activity is mainly southeast of the Ohio River at this point, and should become generally confined to locations in/near the higher terrain by late this evening, with a general reduction in coverage by then. Gusty winds are possible with any stronger storms. The more concerning hazard is locally heavy rain given a continued very moist atmosphere in advance of the front (1.91" PW observed on the 12Z RNK RAOB). Although on the isolated side, rates of 1-2"/hr are possible given any training of showers/storms, which could translate into isolated instances of flash flooding through the evening, especially if it were to occur in locations that had heavy rain yesterday evening. Low stratus develops overnight, along with some areas of fog. PoPs have been updated through this evening to represent the latest trends. The rest of the forecast remains on track. As of 131 PM Thursday... A cold front will meander over the area through tonight. Thunderstorm activity will spread east across the area through this evening. Showers may continue mainly along the higher elevations this evening, waning down during the early overnight hours. Guidance suggests plenty of low status development behind the front tonight. Areas of dense fog will also develop overnight as well. High pressure builds behind the front, providing mostly dry conditions for Friday. Showers or storms may develop mainly along the eastern mountains during this time period. Temperatures will be below normals for once, barely getting to the 80 degree mark Friday. Drier weather conditions are anticipated Friday night into the weekend as the high pressure takes control. Temperatures climbing slightly above normal by beginning of next week. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 130 PM Thursday... Drier weather conditions are anticipated Friday night into the weekend as the high pressure takes control. Temperatures may reach the lower 80s on Saturday, climbing slightly above normal Sunday onward. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 130 PM Thursday... High pressure remains in control for Sunday and Monday providing dry weather conditions. Expect seasonal temperatures, generally in the low to mid 80s across the lowlands, ranging into the upper 60s northeast mountains. Precipitation returns to the area Tuesday and Wednesday, as a weak surface low crosses from west to east. This system will allow for afternoon temperatures to reach the lower 80s. However, the heat returns by the end of the week. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... As of 130 PM Thursday... Scattered showers and thunderstorms, associated with a passing cold front, will continue moving east, affecting PKB, CKB, HTS and CRW early this afternoon. Terminals such as BKW and EKN could see periods of IFR conditions under convection through or perhaps beyond this evening. Guidance suggests abundant low level stratus and/or fog should develop once again overnight across most terminals. These weather conditions will produce IFR/LIFR restrictions roughly from 05Z through 13-14Z Friday morning. Ceilings will become MVFR with periods of IFR across most sites on Friday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing, extent, and intensity of showers and storms may vary from forecast. Timing, extent and density of fog overnight into Friday morning may vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08 EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY M M M M M M H H H H M H HTS CONSISTENCY H H H M M M H H H H H M BKW CONSISTENCY H M H M M L M H M M M L EKN CONSISTENCY L L L M M M M M M H M M PKB CONSISTENCY M M M H H H H H H H H H CKB CONSISTENCY L M M M H H H M M M H M AFTER 18Z FRIDAY... IFR conditions are possible with showers/storms Tuesday and Wednesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/GW NEAR TERM...ARJ/GW SHORT TERM...ARJ LONG TERM...ARJ AVIATION...ARJ
In the hours before
Special weather statement, Jul 31, 2:16 PM EDT, 6 hours before
Special Weather Statement
National Weather Service Charleston WV
216 PM EDT Thu Jul 31 2025
WVZ018-028-029-311900-
Calhoun WV-Gilmer WV-Braxton WV-
216 PM EDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN...
SOUTHWESTERN GILMER AND WESTERN BRAXTON COUNTIES THROUGH 300 PM
EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Arnoldsburg, or 14 miles south of Grantsville,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sutton, Gassaway, Exchange, Shock, Frametown, Orma, Wilsie, Rosedale,
Nicut, and Chloe.
This includes the following highways...
Interstate 79 between mile markers 48 and 63.
Route 19 near mile marker 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3863 8099 3867 8103 3864 8106 3865 8110
3877 8110 3886 8072 3859 8071
TIME...MOT...LOC 1816Z 266DEG 18KT 3871 8103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
14Local storm report, Jul 31, 2:40 PM EDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
240 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood 1 ESE Bridgeport 39.29N 80.25W
07/31/2025 Harrison WV Emergency Mngr
Flooding reported on Pennsylvania Avenue in
Bridgeport.
0217 PM Flash Flood 1 WNW Bridgeport 39.30N 80.27W
07/31/2025 Harrison WV 911 Call Center
Flooding reported on Johnson Avenue in
Bridgeport.
&&Local storm report, Jul 31, 4:06 PM EDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
406 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Flash Flood 10 NNW Snowshoe 38.53N 80.10W
07/30/2025 Randolph WV Dept of Highways
State DOH garage reports flash flooding and
rock debris cleanup on Holly Bush Road.
&&
FMKSpecial weather statement, Jul 31, 7:23 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
723 PM EDT Thu Jul 31 2025
WVZ005-013-024-025-010000-
Lincoln WV-Logan WV-Mingo WV-Wayne WV-
723 PM EDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MINGO...
SOUTHWESTERN LINCOLN...NORTHWESTERN LOGAN AND SOUTHEASTERN WAYNE
COUNTIES THROUGH 800 PM EDT...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hode, or 12 miles northeast of Inez, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Logan, Delbarton, Holden, Chief Logan State Park, Mount Gay-Shamrock,
Hode, Harts, West Logan, Mitchell Heights, Mount Gay, Verdunville,
Myrtle, Crum, Dingess, Wilsondale, Lenore, and Breeden.
This includes Route 119 between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3794 8249 3795 8250 3796 8247 3797 8247
3811 8229 3790 8192 3767 8221 3786 8242
3786 8241 3790 8244 3791 8247 3792 8248
3792 8249 3793 8249 3793 8250
TIME...MOT...LOC 2323Z 312DEG 20KT 3795 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FMKNearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.